Delaware, 2015

Winter Weather in Delaware, January 6, 2015

January 6, 2015 · NWS PHI · 4 events in 4 counties and zones

A quick moving Alberta Clipper, dropping southeast from Canada and through the Northern Plains, tracked across the Ohio Valley and into the Mid Atlantic by the morning of the 6th. Light snow developed across northern to central Delaware during the early morning prior to daybreak and spread into southern Delaware during the morning commute, before exiting east and tapering off through the early…

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
9
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A quick moving Alberta Clipper, dropping southeast from Canada and through the Northern Plains, tracked across the Ohio Valley and into the Mid Atlantic by the morning of the 6th. Light snow developed across northern to central Delaware during the early morning prior to daybreak and spread into southern Delaware during the morning commute, before exiting east and tapering off through the early afternoon. The steadiest snow fell during the morning, and accumulations were mainly around the one to two inch range, from south to north through the state. With temperatures mainly in the 20s and snow to liquid ratios in the 15 to 1 range for most of the area, the snow quickly accumulated during the morning, resulting in numerous traffic accidents across the state and speed limit reductions. Delaware State Police reported about 125 vehicle accidents throughout Sussex, Kent, and New Castle Counties. Six of the accidents resulted in minor injuries in New Castle County, and three accidents resulted in minor injuries in Kent County.

Other impacts as a result of the accumulating snow included schools cancelling after school activities in New Castle County, as well as the closing of some museums and libraries. In addition, a Code Purple was enacted in parts of the state, with heating centers set-up in various communities, as temperatures and wind chill values quickly fell behind the departing clipper system.

Representative snowfall totals included 2.4 inches in North Wilmington (New Castle), 2.0 inches in Claymont and Mount Cuba (New Castle), 1.8 inches in Hockessin, Newark and at the New Castle County Airport (New Castle), 1.5 inches in Camden (Kent), 1.3 inches in Felton (Kent), 1.1 inches in Dover (Kent), 1.0 inches in Milford (Sussex), 0.5 inches in Milton (Sussex) and 0.4 inches in Lewes (Sussex).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 6, 4:46 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 6, 4:46 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 AM EST TUE JAN 6 2015

.SYNOPSIS...
A QUICK MOVING SYSTEM WILL CONTINUE TO MOVE THROUGH OUR REGION
TODAY. A DEEPENING LOW PRESSURE OVER THE NORTHERN GREAT LAKES AND A
VERY STRONG ARCTIC HIGH PRESSURE MOVING IN FROM THE WEST WILL PUSH A
QUICK MOVING ARCTIC FRONT THROUGH DURING THE DAY WEDNESDAY. A WEAKER
COLD FRONT IS THEN EXPECTED TO MOVE THROUGH OUR REGION FRIDAY,
FOLLOWED THE HIGH PRESSURE TO OUR WEST SETTLING OVER THE REGION
THROUGH THE WEEKEND. SOME WEAK LOW PRESSURE SYSTEMS MAY MOVE CLOSE
TO THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
08Z SURFACE ANALYSIS SHOWS EXPANSIVE ARCTIC HIGH PRESSURE OVER MUCH
OF THE EASTERN TWO-THIRDS OF THE CONUS. A SHORTWAVE TROUGH WAS
EVIDENT ON WATER VAPOR SATELLITE IMAGERY. THIS CLIPPER SYSTEM WAS
DIVING EAST-SOUTHEASTWARD ACROSS IOWA-ILLINOIS EARLY THIS MORNING.
THERE IS A WEAK REFLECTION AT THE SURFACE MARKED BY AN AREA OF LOW
PRESSURE OVER THE MIDWEST. BOTH THE UPPER AND SURFACE FEATURES WILL
TRACK ALMOST DUE EASTWARD INTO THE MID-ATLANTIC REGION TODAY.

ON REGIONAL MOSAIC RADAR, A BAND OF LIGHT REFLECTIVITIES HAVE
DEVELOPED OVERNIGHT AHEAD OF THIS SYSTEM OVER NORTHERN VA. THE SNOW
WILL EXPAND NORTH AND EASTWARD INTO THE NORTHERN DELMARVA AND
SOUTHEAST PA (INCLUDING THE PHILLY METRO) BETWEEN 5 AND 7 AM AND
THE REST OF THE AREA BETWEEN 7 AND 9 AM. IT WILL TAKE SOME TIME
FOR THE SNOW TO REACH THE GROUND DUE TO THE VERY DRY AIRMASS IN
PLACE, SO THERE IS A CHANCE THE SNOW BEGINS SLIGHTLY AFTER THIS
WINDOW IF LIFT/PRECIP STARTS OUT VERY LIGHT. THIS WILL BE A SHORT
DURATION SNOWFALL EVENT WITH THE BULK OF THE ACCUMULATING SNOWFALL
OCCURRING THIS MORNING. SNOW IS EXPECTED TO LINGER DURING THE
AFTERNOON BUT IT WILL DECREASE IN COVERAGE AND INTENSITY. THE
ACCUMULATING SNOW SHOULD BE OUT OF HERE BEFORE THE EVENING RUSH.

GUIDANCE HAS SHOWN EXCELLENT RUN TO RUN CONSISTENCY OVER THE PAST 36
HOURS WITH THIS SYSTEM IN ADDITION TO MINIMAL SPREAD BETWEEN MODELS,
LEADING TO A FAIRLY HIGH CONFIDENCE WITH THE SNOWFALL FORECAST.
MINOR EDITS WERE MADE TO THE SNOWFALL AMOUNTS (NO CHANGES WERE MORE
THAN +/- AN INCH FROM THE PREVIOUS FORECAST). THESE EDITS INCLUDE
HIGHLIGHTING A BAND OF SLIGHTLY HIGHER AMOUNTS (BETWEEN 1.5-3)
INCHES SOUTH AND WEST OF PHILLY. MODELS HAVE BEEN SHOWING THE
HIGHEST QPF ALONG AND JUST SOUTH OF THE MASON-DIXON LINE WHERE THE
BEST AND MOST PERSISTENT LOW- AND MID-LEVEL ISENTROPIC LIFT AS WELL
AS FGEN FORCING IS PROGGED. WE ALSO DECREASED SNOWFALL AMOUNTS
SLIGHTLY OVER NORTHEAST PA AND CENTRAL/NORTHWEST NJ.

NO CHANGES WERE MADE TO THE WINTER WEATHER ADVISORY FOR AREAS SOUTH
OF I-76 IN PA AND I-195 IN NJ. IT SHOULD BE NOTED THAT WHILE
SNOWFALL TOTALS MAY ULTIMATELY FALL SHORT OF ADVISORY CRITERIA IN
MANY LOCATIONS, ADVERSE TRAVEL IMPACTS WILL OCCUR WITH SNOW
COINCIDING WITH MORNING RUSH HOUR. ALSO, SNOW WILL EASILY ACCUMULATE
ON UNTREATED ROADS GIVEN TEMPS WELL BELOW FREEZING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE CLIPPER LOW WILL HAVE MOVED OFF THE COAST BY THIS EVENING. THE
CLIPPER SYSTEM WILL BE ON ITS HEELS AS IT CROSSES THE GREAT LAKES
LATE TONIGHT. LEFTOVER SNOW SHOWERS OVER THE FAR NORTH IS EXPECTED
TO BE EXITING EARLY THIS EVENING.

THERE IS AN OPPORTUNITY FOR SOME CLEARING TO DEVELOP OVER THE
SOUTHERN HALF OF THE CWA THIS EVENING BEFORE HIGH CLOUDS SPREAD BACK
INTO THE AREA OVERNIGHT. THE COMBINATION OF THE CLOUDS AND
INCREASING WESTERLY WIND OVERNIGHT WILL LIMIT RADIATIONAL COOLING.
INITIALLY LEANED TOWARD THE WARMER MET GUIDANCE FOR MIN TEMPS BUT
DID ADJUST IT DOWNWARD SEVERAL DEGREES AFTER FACTORING THE FRESH
(ALBEIT LIGHT) SNOW COVER.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
5-WAVE MODEL GUIDANCE IS SHOWING DEEP TROUGHING OVER THE EASTERN
HALF OF THE U.S. AT THE START OF THE LONGTERM. THIS TROUGHING BEGINS
TO WEAKEN AS ITS BASE FLATTENS OUT A BIT TOWARDS THE WEEKEND WITH
PACIFIC RIDGING BREAKING DOWN ALLOWING A BETTER WEST-SOUTHWEST FLOW
ALOFT TO TAKE OVER.

WEDNESDAY...LARGE HIGH PRESSURE SYSTEM, LIKE A MAJORITY OF THE HIGHS
WE HAVE SEEN THIS SEASON THUS FAR, WILL BEGIN TO SETTLE INTO THE
REGION FROM THE WEST-SOUTHWEST BY LATER WEDNESDAY, THOUGH THE CENTER
STILL REMAINS IN THE CENTRAL PLAINS. AHEAD OF THE ARCTIC HIGH
PRESSURE WILL BE ANOTHER ARCTIC COLD FRONT PASSAGE. FORECAST
SOUNDINGS ARE SHOWING SOME WEAK SURFACE BASED CAPE, AROUND 20 TO 40
J/KG, COMBINED WITH VERY STEEP LOW-LEVEL LAPSE RATES AND MOISTURE
COMING OFF THE LAKES, WITH WATER TEMPERATURES STILL ABOVE FREEZING,
SO SNOW SHOWERS WILL BE PREVALENT DURING THE AFTERNOON BEHIND THE
ARCTIC FRONT. IT IS ENTIRELY POSSIBLE, THOUGH TOUGH TO RESOLVE EVEN
AT THIS JUNCTURE, FOR A HEAVIER SNOW SQUALL OR TWO TO OCCUR ALONG THE
ARCTIC FRONT. HAVE ADDED SOME ENHANCED WORDING, MODERATE SNOW, FOR A
FEW HOURS ACROSS OUR NORTHERN ZONES WHERE THE OROGRAPHY WILL HELP
ENHANCE LIFT. DO HAVE SOME MINOR ACCUMULATIONS, WITH UPWARDS OF AN
INCH OR TWO POSSIBLE ACROSS THE POCONOS, BUT KEEP IN MIND THAT THE
SNOW WILL/CAN OCCUR IN QUICK BURSTS SIGNIFICANTLY DROPPING VISIBILITIES. WILL
HIGHLIGHT POSSIBLE HEAVIER SQUALLS IN THE HWO ACROSS OUR NORTHERN
ZONES...AT THIS POINT.

BESIDES ISSUES WITH SNOW WILL BE THE COLDER AIRMASS USHERED IN
BEHIND THE ARCTIC FRONT. AS WE STATED ABOVE WE WILL HAVE VERY STEEP
LOW-LEVEL LAPSE RATES IN PLACE...COULD EASILY MIX UPWARDS OF 700MB,
OR POSSIBLY HIGHER IN A LOT OF PLACES. AT LEAST 40 TO 50 KNOTS OF
WIND RESIDE AT THESE LEVELS SO THE GUSTS WILL BE RUNNING QUITE HIGH
AND GIVEN THE MIXING HEIGHT THEY WILL MORE THAN LIKELY BE LONGER
DURATION GUSTS...POSSIBLE WIND ADVISORY CRITERIA. WIND CHILL
ADVISORIES FOR THE POCONOS AND NORTHERN NEW JERSEY LOOK PRETTY SOLID
AT THIS POINT WEDNESDAY NIGHT.

THURSDAY...ARCTIC HIGH REALLY TAKES HOLD OF THE REGION WITH THE
COLDEST TEMPERATURES OF THE SEASON EXPECTED, THUS FAR. 850MB
TEMPERATURES PLUMMET TO -20 TO -25C MAKING FOR HIGHS NOT REACHING
THE TEENS ACROSS THE NORTH AND QUITE POSSIBLY NOT GETTING OUT OF THE
TEENS ACROSS THE METRO AREA...LOW-20S ACROSS THE DELMARVA.

FRIDAY - SUNDAY...NEXT ARCTIC FRONT/SHORTWAVE TROUGH MOVES THROUGH
DURING THE DAY ON FRIDAY. EXPECTING MUCH LESS FORCING WITH THIS
SYSTEM WHEN COMPARED TO THE PREVIOUS FRONT AND WITH LESS MOISTURE TO
WORK WITH. DEWPOINTS SHOULD BE IN THE SINGLE DIGITS SO WE'LL HAVE A
VERY DRY SUB-CLOUD LAYER IN PLACE. CONTINUE WITH CHANCE POPS EARLY
ACROSS THE NORTH BUT SHOULD BECOME DRY BY THE SECOND HALF OF THE
DAY. MODERATING TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH
DRIER CONDITIONS.

EARLY NEXT WEEK...MODELS ARE ADVERTISING THE POTENTIAL FOR
LOW-PRESSURE TO DEVELOP INVOF THE MID-ATLANTIC COASTLINE...BUT IT/S
TOO EARLY TO SPECULATE ON ANY FURTHER DETAILS.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LIGHT SNOW CURRENTLY DEVELOPING NEAR THE MASON-DIXON LINE OVERNIGHT
WILL EXPAND NORTHEASTWARD INTO THE REGION DURING THE EARLY FOR THE
PHL AREA TERMINALS AND MID MORNING FOR ABE/TTN. VSBYS WILL
DETERIORATE QUICKLY AFTER ONSET IN STEADY SNOW. ADDED A TEMPO GROUP
FOR A PERIOD OF BELOW VSBYS UNDER ONE-MILE THIS MORNING. CIGS MOST
LIKELY LOWER TO MVFR. SNOW WILL TAPER OFF AROUND OR JUST AFTER NOON
BUT MVFR CONDITIONS MAY LINGER THRU MID AFTERNOON. WINDS WILL BE
LIGHT TODAY/THIS EVE, BEFORE INCREASING TO NEAR 10 KT LATE TONIGHT.

OUTLOOK...
WEDNESDAY...GENERALLY VFR CONDITIONS BUT MVFR/IFR POSSIBLE IN
-SNSH...PARTICULARLY AT ABE AND RDG. NORTHWEST WINDS COULD GUST 30
TO 35 KNOTS AT ALL TERMINALS.

THURSDAY...VFR CONDITIONS AND WINDS LESS THAN 15 KNOTS EXPECTED.

FRIDAY...MVFR POSSIBLE IN LOW CEILINGS AND SNSH. SOUTHWEST WINDS
MAY GUST 20 TO 25 KNOTS.

SATURDAY...VFR CONDITIONS EXPECTED

&&

.MARINE...
WINDS WILL BE LIGHT (AOB 15 KT) TODAY. REDUCED VSBYS EXPECTED THIS
MORNING IN SNOW.

W-NW WINDS INCREASE TONIGHT TO AROUND 20 KT. SCA CONDITIONS (BOTH
WINDS AND SEAS) MAY DEVELOP LATE TONIGHT BUT A HEADLINE WAS NOT
ISSUED TO AVOID CONFUSION WITH THE GALE WARNING ON WEDNESDAY.

OUTLOOK...
WEDNESDAY AND THURSDAY...GALES ARE EXPECTED TO OCCUR BY EARLY
WEDNESDAY AFTERNOON AS AN ARCTIC FRONT MOVES THROUGH. GALE FORCE
WINDS COMBINED WITH AN UNSEASONABLY COLD AIRMASS MOVING ACROSS THE
WATERS COULD LEAD TO MODERATE FREEZING SPRAY WEDNESDAY NIGHT AND
THURSDAY MORNING.

THURSDAY NIGHT THRU SATURDAY...WINDS WILL DECREASE TO SCA THRESHOLDS
THU NIGHT THRU AT LEAST FRIDAY NIGHT W/THE PASSAGE OF ANOTHER COLD FRONT.
THERE IS THE POSSIBILITY THAT WINDS COULD REACH GALE FORCE...
PARTICULARLY ON FRIDAY.

&&

.TIDES/COASTAL FLOODING...
A STRONG FRONTAL PASSAGE WEDNESDAY AFTERNOON COULD LEAD TO BLOWOUT
TIDES LATE WED INTO THU. MODEL GUIDANCE INDICATES TIDAL DEPARTURES
COULD APPROACH TWO FEET...PARTICULARLY IN DELAWARE BAY.

&&

.CLIMATE...
RECORD LOW TEMPERATURES FOR JANUARY 8TH. MOST APPEAR OUT OF REACH.

ALLENTOWN..............-3F IN 1942
ATLANTIC CITY...........2F IN 1981
GEORGETOWN..............10F IN 2014 AND 1970
MOUNT POCONO...........-13F IN 1950
PHILADELPHIA............2F IN 1970
READING.................2F IN 1942
TRENTON................-12F IN 1866
WILMINGTON..............0F IN 1970

LOWEST TEMPERATURES LAST JANUARY (2014)

ALLENTOWN..............-4F ON THE 4TH
ATLANTIC CITY..........-3F ON THE 30TH AND 4TH
GEORGETOWN.............-5F ON THE 30TH
MOUNT POCONO...........-9F ON THE 22ND AND 3RD
PHILADELPHIA............4F ON THE 7TH AND 22ND
READING.................0F ON THE 7TH
TRENTON................-1F ON THE 4TH
WILMINGTON..............3F ON THE 30TH, 22ND AND 7TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     PAZ070-071-102-104-106.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     PAZ060-061-101-103-105.
NJ...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     NJZ016>027.
DE...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     DEZ001>004.
MD...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     MDZ008-012-015-019-020.
MARINE...GALE WARNING FROM 9 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...HEAVENER
NEAR TERM...KLEIN
SHORT TERM...KLEIN
LONG TERM...HEAVENER
AVIATION...FRANCK/HEAVENER/KLEIN
MARINE...FRANCK/HEAVENER/KLEIN
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jan 6, 4:58 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
458 AM EST TUE JAN 6 2015

NJZ001-PAZ054-055-071000-
SUSSEX-CARBON-MONROE-
458 AM EST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME LIGHT SNOW WILL ARRIVE TOWARD DAYBREAK WITH POTENTIALLY
SLIPPERY CONDITIONS ON UNTREATED SURFACES. AROUND AN INCH OF SNOW
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG ARCTIC FRONT WILL SLIDE THROUGH LATE WEDNESDAY MORNING.
THIS COULD LEAD TO HEAVY QUICK MOVING SNOW SQUALLS ALLOWING FOR
DANGEROUS TRAVEL CONDITIONS.

THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL
PRODUCE WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO WEDNESDAY
NIGHT AND THURSDAY MORNING. A WIND CHILL ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012>015-PAZ062-071000-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-NORTHAMPTON-
458 AM EST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ACCUMULATING SNOW TODAY, AROUND AN INCH, CAN RESULT IN TIMES OF
SLIPPERY TRAVEL ON UNTREATED SURFACES DURING AT LEAST A PORTION OF
THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL
PRODUCE WIND CHILLS BELOW ZERO WEDNESDAY NIGHT AND THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ060-061-101-103-105-071000-
BERKS-LEHIGH-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
458 AM EST TUE JAN 6 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL
PRODUCE WIND CHILLS BELOW ZERO WEDNESDAY NIGHT AND THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-102-104-106-
071000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
458 AM EST TUE JAN 6 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL
PRODUCE WIND CHILLS BELOW ZERO WEDNESDAY NIGHT AND THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-071000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
458 AM EST TUE JAN 6 2015

...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY IS LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING,
POSSIBLY REACHING MODERATE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-071000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
458 AM EST TUE JAN 6 2015

...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY IS LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING,
POSSIBLY REACHING MODERATE LEVELS IN LOWER DELAWARE BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Kent

When
January 6, 5:55 AM EST to 12:08 PM EST
Where
Kent forecast zone
Injuries
0 direct, 3 indirect
Reported by
ASOS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Winter Weather, New Castle

When
January 6, 5:57 AM EST to 3:24 PM EST
Where
New Castle forecast zone
Injuries
0 direct, 6 indirect
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Winter Weather, Inland Sussex

When
January 6, 9:12 AM EST to 11:47 AM EST
Where
Inland Sussex forecast zone
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Delaware Beaches

When
January 6, 9:12 AM EST to 11:47 AM EST
Where
Delaware Beaches forecast zone
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553460, 553457, 553491, 553493.